Alert archive / California / Winter Storm Warnings in 2024
Winter Storm Warning 11, NWS Eureka, CA
NWS Eureka, CA issued this winter storm warning at Nov 23, 2024, 1:02 PM PST. It took effect at Nov 24, 2024, 1:00 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2024, 1:02 PM PST (21:02 UTC)
- In effect from
- Nov 24, 2024, 1:00 PM PST
- Expired
- Nov 25, 2024, 4:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
740 WWUS46 KEKA 232102 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 102 PM PST Sat Nov 23 2024 CAZ107-240515- /O.UPG.KEKA.WS.A.0011.241124T1800Z-241126T1200Z/ /O.NEW.KEKA.WS.W.0011.241124T1800Z-241126T0000Z/ /O.CON.KEKA.WW.Y.0020.000000T0000Z-241124T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 102 PM PST Sat Nov 23 2024 ...WINTER STORM WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY ABOVE 4500... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000... * WHAT...For the Winter Weather Advisory 4000, snow. Additional snow accumulations up to one inch. For the Winter Storm Warning above 4500 feet, heavy snow expected. Total snow accumulations between 8 and 15 inches. 1 to 2 inches possible between 2500 to 3000 feet. Winds gusting as high as 45 mph over the ridges. * WHERE...Northern Trinity. * WHEN...For the Winter Weather Advisory, until 4 PM PST this afternoon. For the Winter Storm Warning, from 10 AM Sunday to 4 PM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult to impossible. Tire chains may be necessary if travelling through mountain passes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
8 follow-up statements
778 WWUS46 KEKA 232129 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 129 PM PST Sat Nov 23 2024 CAZ107-240515- /O.CON.KEKA.WS.W.0011.241124T1800Z-241126T0000Z/ /O.CON.KEKA.WW.Y.0020.000000T0000Z-241124T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 129 PM PST Sat Nov 23 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000 FEET... * WHAT...For the Winter Weather Advisory ABOVE 4000 FEET, snow. Additional snow accumulations up to one inch. For the Winter Storm Warning ABOVE 4500 FEET, heavy snow expected. Total snow accumulations between 8 and 15 inches. 1 to 2 inches possible between 2500 to 3000 feet. Winds gusting as high as 45 mph over the ridges. * WHERE...Northern Trinity. * WHEN...For the Winter Weather Advisory, until 4 PM PST this afternoon. For the Winter Storm Warning, from 10 AM Sunday to 4 PM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult to impossible. Tire chains may be necessary if travelling through mountain passes. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Snow impacting Highway 3 at Scott Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
392 WWUS46 KEKA 240502 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 902 PM PST Sat Nov 23 2024 CAZ107-241315- /O.CON.KEKA.WS.W.0011.241124T1800Z-241126T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 902 PM PST Sat Nov 23 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected ABOVE 4500 FEET. Total snow accumulations between 8 and 15 inches. 1 to 2 inches possible between 2500 to 3000 feet. Winds gusting as high as 45 mph over the ridges. * WHERE...Northern Trinity. * WHEN...From 10 AM Sunday to 4 PM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult to impossible. Tire chains may be necessary if travelling through mountain passes. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Snow impacting Highway 3 at Scott Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
679 WWUS46 KEKA 241305 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 505 AM PST Sun Nov 24 2024 CAZ107-242115- /O.CON.KEKA.WS.W.0011.241124T1800Z-241126T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 505 AM PST Sun Nov 24 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected ABOVE 4500 FEET. Total snow accumulations between 8 and 15 inches. 1 to 2 inches possible between 2500 to 3000 feet. Winds gusting as high as 45 mph over the ridges. * WHERE...Northern Trinity. * WHEN...From 10 AM this morning to 4 PM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Snow impacting Highway 3 at Scott Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
486 WWUS46 KEKA 241759 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 959 AM PST Sun Nov 24 2024 CAZ107-250200- /O.EXT.KEKA.WS.W.0011.241124T2100Z-241126T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 959 AM PST Sun Nov 24 2024 ...WINTER STORM WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected ABOVE 4500 FEET. Total snow accumulations between 8 and 15 inches. Up to 1 inch possible between 2500 to 3000 feet. Winds gusting as high as 45 mph over the ridges. * WHERE...Northern Trinity. * WHEN...From 1 PM this afternoon to 4 PM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Snow impacting Highway 3 at Scott Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
393 WWUS46 KEKA 250146 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 546 PM PST Sun Nov 24 2024 CAZ107-251215- /O.CON.KEKA.WS.W.0011.000000T0000Z-241126T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 546 PM PST Sun Nov 24 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected ABOVE 4500 FEET. Total snow accumulations between 8 and 15 inches. Up to 1 inch possible between 2500 to 3000 feet. Winds gusting as high as 45 mph over the ridges. * WHERE...Northern Trinity. * WHEN...Until 4 PM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult. * ADDITIONAL DETAILS...Snow impacting Highway 3 at Scott Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
164 WWUS46 KEKA 251200 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 400 AM PST Mon Nov 25 2024 CAZ107-252000- /O.CON.KEKA.WS.W.0011.000000T0000Z-241126T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 400 AM PST Mon Nov 25 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 4500 FEET... * WHAT...Heavy snow expected ABOVE 4500 FEET. Total snow accumulations between 8 and 15 inches. Up to 1 inch possible between 2500 to 3000 feet. * WHERE...Northern Trinity. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult. Tire chains may be necessary if travelling through mountain passes. * ADDITIONAL DETAILS...Snow impacting Highway 3 at Scott Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
399 WWUS46 KEKA 251948 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1148 AM PST Mon Nov 25 2024 CAZ107-260000- /O.CON.KEKA.WS.W.0011.000000T0000Z-241126T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 1148 AM PST Mon Nov 25 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 4500 FEET... * WHAT...Heavy snow expected ABOVE 4500 FEET. Total snow accumulations between 8 and 15 inches. Up to 1 inch possible between 2500 to 3000 feet. * WHERE...Northern Trinity. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. * ADDITIONAL DETAILS...Snow impacting Highway 3 at Scott Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
619 WWUS46 KEKA 252345 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 345 PM PST Mon Nov 25 2024 CAZ107-260045- /O.EXP.KEKA.WS.W.0011.000000T0000Z-241126T0000Z/ Northern Trinity- Including Hwy 3-Scott Mountain 345 PM PST Mon Nov 25 2024 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 5:48 AM PST, 7 hours 14 minutes earlier.
Area forecast discussion, Nov 23, 5:48 AM PST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
548 AM PST Sat Nov 23 2024
.SYNOPSIS...Showers and isolated thunderstorms through this
afternoon. Another round of rain, mountain snow and gusty
southerly winds are expected from Sunday through Tuesday. Dry
weather and cold temperatures are anticipated for mid to late next
week.
&&
.DISCUSSION...Radar reflectivity imagery depicts showers and
isolated thunderstorms moving across the area this morning.
Several lightning strikes and small hail have been detected.
Periods of showers will continue through the afternoon hours as
per the HREF. Rainfall total amounts are forecast to range from
0.5 to 1.0 inch for Humboldt and Del Norte counties through this
afternoon, with locally higher amounts over the southwest facing
higher terrain. For the remainder of the area, rainfall amounts
are forecast to range from 0.10 to 0.50 inch, with the least
amounts expected in southern Lake County. Current snow levels
are around 4000 to 5000 feet MSL for most of the area. Up to 4
inches of snow are expected across NE Trinity above 4000 feet MSL
and may impact travel on Highway 3 at Scott Mountain Pass through
this afternoon. More significant snowfall is expected for the
Trinity Alps.
The next round of precipitation is expected to arrive Sunday
morning or by Sunday afternoon and continue through Tuesday as a
another series of fronts impacts the area. These fronts will be
progressive and have less moisture. 6-hourly rainfall and snowfall
rates and storm total rain and snow amounts are forecast to be
much less than our current storm with less potential for major
impacts. Rainfall total amounts is highest over the King Range and
Del Norte County, with 2-4 additional inches possible there.
Elsewhere, 1-2 inches are possible.
In addition, a tight pressure gradient combined with a 40-60 kts
jet streak around 925-850 mb will promote strong southerly winds along
the north coast. Gusts from 40 to 50 MPH are possible over the
coastal headlands and exposed ridges in Del Norte and Humboldt
counties. Moderate gust winds from 25 to 35 mph are possible for
Mendocino and Lake counties. NBM has a 40-80% chance of southerly
gusts greater than 40 mph along the coast of Humboldt and Del
Norte, with higher probabilities along ridges and coastal
headlands of Humboldt and Del Norte.
Snow levels start around 4000 feet Sunday, and are forecast to
gradually rise to about 5000 ft through the day Sunday into
Monday. Up to 1 feet of snowfall is expected above 4500 feet in NE
Trinity County from Sunday afternoon into Tuesday morning. A
Winter Storm Watch remain in effect from Sunday morning for
elevations above 4500 ft in NE Trinity County, which includes
Scott Mountain Pass on Highway 3.
Upper ridging is forecast to builds into the West Coast
downstream the mid-upper level trough Tuesday night and Wednesday.
This will restore more peaceful and dry weather mid to late next
week, though after multiple days of rain, valleys will no doubt
fog up during the night and morning hours. Chilly morning are
expected Wednesday and Thursday morning with low temperatures
ranging from mid 20's to mid 30s. -ZVS
&&
.AVIATION...The probability of MVFR or lower ceilings at KCEC peaks
near 17Z this morning as we will have up to a 50% probability of
MVFR at KCEC, decreasing to 20% probability by 09Z tonight. For
KACV, except the peak is earlier this morning. For KUKI in the
interior, probability of MVFR ceilings peaks up to 60% by 15Z this
morning. After a relative lull along the coast toward the late
afternoon, overall median wind will peak by 06Z tonight along the
coast in advance of another cold front approaching, and near 22Z in
the early afternoon for KUKI, although the median of ensemble gusts
do not reach over 10 KTS, although median gusts are stronger along
the coast, up to 20 MPH gusts by late this evening at KCEC. At least
moderate turbulence seems to have potential aloft as the ELLROD
index indicates potential moderate turbulence during the day and
evening shifts. There's a solid 30% chance that KCEC will hit peak
wind gusts up to 30-35 mph or more. /MH
&&
.MARINE...Ahead of another approaching cold front, south winds
increase in speed this evening. Showers and isolated thunderstorm
will continue across the waters through tonight. Brief wind gusts to
30-35 kt will be possible (30% chance)and small hail. Seas remained
elevated today due primarily to a combination of a short period SW
wave group and a short period NW wave group. These wave groups will
continue to combine through today and keep seas elevated around 10
ft today. Southerly and southeasterly winds will increase tonight
into Sunday as another surface low and cold front approaches the
outer waters. Brief gale gusts are likely near mid-day Sunday (60%
chance) - mostly around Cape Mendocino and over the outer waters in
advance of the approaching cold front/occlusion. Greater uncertainty
arises early next week as additional frontal systems or troughs pin-
wheel around a nearly stationary surface low that will wobble around
over the NE Pacific into early next week. MH
&&
.HYDROLOGY...Despite light to moderate showers, these will not
make any impacts to the main stem rivers. The Eel River at
Fernbridge is expected to continue to fall below flood stage this
morning and continue falling through Monday. The mainstem rivers
are forecast to continue receding through the weekend, with all
gauges below monitor stage. Meanwhile, some heavy shower could
bring localized small stream impacts this morning given soils are
completely saturated. More rain is forecast Sunday through
Tuesday could cause the rivers to rise, but main stem river flood
impacts are not currently expected. -ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 4 PM PST this afternoon for
CAZ107.
Winter Storm Watch from Sunday morning through late Monday
night for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450-
455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 7:58 PM PST | Areal Flood Warning | EKA | Mendocino | 9 hr |
| Nov 23, 1:18 AM PST | Special Weather Statement | EKA | Humboldt | 12 min |
| Nov 23, 3:05 AM PST | Special Weather Statement | EKA | Humboldt | 10 min |
| Nov 23, 8:51 AM PST | Gale Warning | EKA | 34 hr | |
| Nov 23, 1:07 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 30 hr |
Nearby
Winter Storm Warnings in California, 2024Every winter storm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.